Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffering from enlarged prostate. Medication not helping. Any other way to reduce other than surgery?

Hi I am a 71 year old male, I suffer from an enlarged prostate for a very long time, I took proscar medication but it did not help I stopped it and now i am on cardura 4mg. My prostate is getting bigger about 74 grams.BHB Is there any other way to reduce it s size other than surgery best regards Sami Email address: YYYY@YYYY
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Prostate enlargement may be because of benign enlargement or because of malignancy. I assume that malignancy has been ruled out by doing per rectal examination and blood test called serum PSA.
Benign prostatic enlargement can be treated medically or surgically. If your symptoms are responding to medication then you can continue the same. If not then you might need a surgery. There is group of drugs called 5-Alpha reductase inhibitors which decreases the prostate volume by 25% if taken for 6 months. consult a urologist.
Answered: Sun, 20 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor